Article Text

other Versions

PDF
An unusual endoscopic ultrasound diagnosis in kidney-transplant patient
  1. Luca Barresi1,
  2. Ilaria Tarantino1,
  3. Dario Ligresti1,
  4. Gabriele Curcio1,
  5. Antonino Granata1,
  6. Gaia Chiarello2,
  7. Mario Traina1
  1. 1Endoscopy Service, Department of Diagnostic and Therapeutic Services, IRCCS—ISMETT (Istituto Mediterraneo per i Trapianti e Terapie ad alta specializzazione), Palermo, Italy
  2. 2Pathology Service, Department of Diagnostic and Therapeutic Services, IRCCS—ISMETT (Istituto Mediterraneo per i Trapianti e Terapie ad alta specializzazione), Palermo, Italy
  1. Correspondence to Dr Luca Barresi, Endoscopy Service, Department of Diagnostic and Therapeutic Services, IRCCS—ISMETT, Via Tricomi 5, Palermo 90127, Italy; lbarresi{at}ismett.edu

Statistics from Altmetric.com

Clinical presentation

A 29-year-old man who had undergone kidney transplantation in 1999 for chronic glomerular disease, on treatment with ciclosporin, azathioprine and steroids, was admitted for severe, diffuse abdominal pain. No fever or other symptoms were present. Multidetector CT (MDCT) scan showed several chest and abdominal lymphadenopathies and pericardial, pleural and abdominal effusions. A post-transplant lymphoproliferative disorder (PTLD) was suspected and, therefore, azathioprine and ciclosporin were suspended with resolution of serosal effusions. However, cytology and cytofluorimetry from ascites and pleural effusion and surgical histology from supraclavicular lymph node showed no lymphoproliferative disease. Epstein-Barr virus (EBV)-DNA was repeatedly negative, as was serology for HIV. …

View Full Text

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.